Indiana, 2014Damaging Wind in Indiana, September 2, 2014
September 2, 2014 · NWS IND · 1 event in 1 county or zone
Damage to trees and homes occurred in a small neighborhood on the east side of Bloomington. This event took place early on the morning of the 2nd as a line of storms impacted the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Damage to trees and homes occurred in a small neighborhood on the east side of Bloomington. This event took place early on the morning of the 2nd as a line of storms impacted the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 2, 1:56 AM EST, 7 minutes earlier.
Area forecast discussion, Sep 2, 1:56 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT TUE SEP 2 2014
.UPDATE...THE SYNOPSIS...NEAR TERM...AND SHORT TERM SECTIONS HAVE
BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 256 AM EDT TUE SEP 2 2014
AN UPPER TROUGH AND COLD FRONT WILL BRING RAIN TO CENTRAL INDIANA
EARLY THIS MORNING WHICH WILL DIMINISH THROUGH THE DAY. AFTER A
BRIEF BREAK THANKS TO HIGH PRESSURE ON WEDNESDAY...ANOTHER FRONTAL
SYSTEM WILL BRING MORE RAIN CHANCES THURSDAY THROUGH SATURDAY. THIS
WEEK WILL SEE NEAR TO ABOVE AVERAGE TEMPERATURES GIVE WAY TO BELOW
AVERAGE NUMBERS BY THE WEEKEND.
&&
.NEAR TERM.../TODAY/
ISSUED AT 256 AM EDT TUE SEP 2 2014
SHOWERS AND THUNDERSTORMS CONTINUE TO OVERSPREAD CENTRAL INDIANA
EARLY THIS MORNING. STRONGEST STORMS AND HEAVIEST RAIN IS ACROSS THE
SOUTHERN FORECAST AREA WHERE BETTER INSTABILITY AND MOISTURE RESIDE.
EXPECT RAIN TO CONTINUE THROUGH THE REST OF THE NIGHT AS RADAR SHOWS
RAIN EXTENDING WELL BACK INTO MISSOURI AND AN UPPER JET STILL MOVING
THROUGH. EXPECT A GRADUAL SOUTHWARD SHIFT AS STEERING WINDS VEER AND
BEST INSTABILITY SHIFTS SOUTH. WILL GO HIGH POPS BEFORE 12Z AND USE
A PRE-FIRST PERIOD IN THE TEXT FORECAST. HEAVY RAIN/FLOODING WILL BE
A THREAT ACROSS THE SOUTHERN FORECAST AREA.
AFTER 12Z WILL CONTINUE LIKELY POPS FAR SOUTH BUT TAPER TO CHANCE
POPS ACROSS THE NORTHERN FORECAST AREA. FORCING WILL WEAKEN DURING
THE DAY AS UPPER JET SHIFTS EAST AND COLD FRONT SINKS SOUTH THROUGH
THE AREA. WILL GRADUALLY LOWER POPS THROUGH THE DAY...WITH MOST
AREAS DRY BY MID AFTERNOON.
FOR TEMPERATURES TRENDED TOWARD THE COOLER MET MOS WITH CLOUDS AND
RAIN THIS MORNING HELPING KEEP TEMPERATURES DOWN.
&&
.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/
ISSUED AT 256 AM EDT TUE SEP 2 2014
FOCUS IS ON ANY CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE
CLOSE ENOUGH THAT A BLEND CAN BE USED.
WEAK HIGH PRESSURE WILL BUILD IN TONIGHT AND PROVIDE DRY CONDITIONS.
MAV MAY BE OVERDOING EXTENT OF DRIER AIR THAT WORKS INTO THE AREA
SINCE FLOW REMAINS MORE ZONAL. WILL GO WARMER THAN MAV MOS FOR LOWS
SOME AREAS...ESPECIALLY NORTH.
ON WEDNESDAY THE WEAK HIGH WILL REMAIN IN CONTROL FOR MOST OF THE
DAY...BUT THE OLD FRONT WILL BEGIN TO MOVE NORTHEAST AS A WARM FRONT
LATER IN THE DAY. FORCING AND MOISTURE APPEAR TO BE TOO LIMITED TO
MENTION POPS ACROSS THE AREA. TOOK A BLEND OF MOS FOR HIGHS.
WEDNESDAY NIGHT THE WARM FRONT WILL MOVE INTO THE AREA BUT AGAIN
FORCING DOESN/T LOOK THAT IMPRESSIVE. SREF POPS ARE LOW SO WILL KEEP
THE FORECAST AREA DRY.
WEAK FORCING WILL CONTINUE ON THURSDAY WITH THE FRONT IN THE AREA.
NOT SURE THAT ANYTHING WILL DEVELOP AND SREF POPS ARE AGAIN
LOW...BUT SINCE MOST OF THE AREA ALREADY HAD POPS IN DID NOT WANT TO
FLIP-FLOP. WENT SLIGHT CHANCE POPS.
THURSDAY NIGHT WILL BE DRY AS AN APPROACHING COLD FRONT WILL REMAIN
FAR ENOUGH NORTHWEST TO NOT HAVE AN IMPACT ON THE AREA.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ISSUED AT 250 AM EDT TUE SEP 2 2014
THE WEEKEND WILL START OFF WITH WARM...HUMID AND UNSETTLED WEATHER
AND THEN TRANSITION TO COOLER AND DRY WEATHER LATE IN THE WEEKEND
AND THROUGH EARLY NEXT WEEK.
REGIONAL BLEND GOOD CHANCE POPS LOOK GOOD FRIDAY AND FRIDAY NIGHT
WITH POPS DECREASING NORTH BEHIND THE FRONT ON SATURDAY.
AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S FRIDAY EXPECTED TO
DROP OFF MARKEDLY TO THE 70S BY SATURDAY.
&&
.AVIATION /DISCUSSION FOR 020600Z TAF ISSUANCE/...
ISSUED AT 1202 AM EDT TUE SEP 2 2014
CONDITIONS SHOULD DETERIORATE SHORTLY WITH THE ARRIVAL OF
ORGANIZED CONVECTION. WINDS SHOULD REMAIN AROUND 5-10 KTS OUT OF THE
SOUTHWEST WITH THE EXCEPTION OF GUSTS WITHIN THUNDERSTORMS.
THUNDERSTORMS ARE MOVING ENE FROM ILLINOIS AND SHOULD BE OCCURRING
OVER MOST OF THE SITES BY AROUND 6Z. RAIN AND THUNDERSTORMS COULD
REMAIN OVER THE SITES FOR SEVERAL HOURS BUT LATEST GUIDANCE MOVES
THEM OUT A LITTLE FASTER THAN PREVIOUS FORECAST. THUS TRENDED THEM
MOVING OUT A LITTLE FASTER ESPECIALLY AT KLAF BUT STAYING THE
LONGEST AT KBMG. EXPECT MOSTLY MVFR CONDITIONS WITHIN THUNDERSTORMS
WITH SOME IFR HEAVY RAIN POSSIBLE. DRY AIR WILL ADVECT IN BY LATE
MORNING/EARLY AFTERNOON AND WITHIN A FEW HOURS SHOULD MIX
CEILINGS/VISIBILITIES BACK UP TO VFR FOR TUESDAY AFTERNOON/EVENING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MK
AVIATION...CP
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 1, 4:15 PM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT MON SEP 1 2014
INZ021-028>031-035>049-051>057-060>065-067>072-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
515 PM EDT MON SEP 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: NUMEROUS THUNDERSTORMS WILL OCCUR LATE TONIGHT. SOME OF
THESE COULD PRODUCE HEAVY RAINFALL AND MINOR FLOODING. A FEW
STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE.
HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER AT
THIS TIME.
HAZARDS: HEAVY RAIN AND FLOODING...GUSTY WINDS AND SMALL HAIL
TIMING: BEST CHANCES FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL
WILL BE AFTER MIDNIGHT.
DISCUSSION: A COLD FRONT FROM THE WESTERN GREAT LAKES TO NORTHERN
MISSOURI WILL MOVE TO CENTRAL INDIANA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY AND AGAIN AT TIMES
THURSDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. TORRENTIAL RAINFALL PRODUCING LOCALIZED
FLOODING...GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE CONCERNS
WITH ANY THUNDERSTORM.
DISCUSSION: AN EXITING COLD FRONT WILL KEEP THUNDERSTORM CHANCES
AROUND ON TUESDAY. ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL
STORM CHANCES THURSDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SLIGHT CHANCE OF SPOTTER ACTIVATION LATE TONIGHT.
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
In the hours before
Special weather statement, Sep 2, 1:40 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 AM EDT TUE SEP 2 2014
INZ053-061-020730-
GREENE-OWEN-
240 AM EDT TUE SEP 2 2014
...STRONG THUNDERSTORM ADVISORY FOR GREENE AND SOUTHERN OWEN COUNTIES
UNTIL 330 AM EDT...
AT 238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINTON...OR 31 MILES SOUTHEAST OF TERRE
HAUTE...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMFIELD...
SWITZ CITY...
WORTHINGTON...
FREEDOM...
SOLSBERRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3917 8713 3917 8706 3919 8705 3925 8668
3892 8668 3897 8720 3916 8721
TIME...MOT...LOC 0640Z 268DEG 25KT 3907 8708
KOCHThunderstorm Wind, Monroe
- When
- September 2, 2:03 AM EST
- Where
- Monroe County, 2.41 mi ESE of Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.161, -86.477
Trees were downed and a few homes sustained minor damage in an eastside Bloomington neighborhood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, September 2, 20141 injured · $210,000 · EF1 · 15 events
- Tornadoes and Damaging Winds in Louisiana, September 2, 2014$250,000 · EF1 · 5 events
- Heavy Snow and High Surf in Alaska, September 2 to 5, 2014$150,000 · 4 events
- Damaging Winds in New York, September 2, 2014$75,000 · 50 kt wind · 5 events
- Damaging Winds in Maryland, September 2, 2014$28,000 · 52 kt wind · 17 events
- Flash Flooding and Damaging Winds in Mississippi, September 2, 2014$28,000 · 52 kt wind · 12 events
- Flood and Damaging Winds in Pennsylvania, September 2, 2014$28,000 · 50 kt wind · 7 events
- Damaging Winds in Kentucky, September 2, 201452 kt wind · 25 events
- Flash Flooding and Damaging Winds in Illinois, September 2, 2014$22,000 · 52 kt wind · 6 events
- Damaging Wind in Vermont, September 2, 2014$25,000 · 55 kt wind · 1 event
- Flash Flooding and Damaging Wind in Tennessee, September 2, 20141 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind and Lightning Strikes in Pennsylvania, September 2, 2014$20,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544298.